Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 18, 2021, 11:35 PM CDT for Winona County, Minnesota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 11:35 PM CDT (04:35 UTC)
- Expired
- Jun 19, 2021, 12:30 AM CDT
- In force
- 55 min
- Issued by
- NWS La Crosse, WI
County Winona County, MN
The radar
The La Crosse radar (KARX), 50 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3127 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WWUS83 KARX 190435
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
1135 PM CDT Fri Jun 18 2021
MNZ087-088-096-WIZ032-190530-
Olmsted-Winona-Houston-Buffalo-
1135 PM CDT Fri Jun 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINONA...SOUTHEASTERN
OLMSTED...NORTHERN HOUSTON AND SOUTHEASTERN BUFFALO COUNTIES...
At 1135 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Altura to near Rochester. Movement
was east at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Rochester, Winona, La Crescent, Goodview, St. Charles, Eyota,
Lewiston, Fountain City, Dover, Stockton, Rollingstone, Hokah,
Altura, Dakota, Dodge, Marion, New Hartford, Wilson, Mound Prairie
and Money Creek.
This includes Interstate 90 in Minnesota between mile markers 217 and
276.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4396 9249 4411 9214 4411 9208 4413 9208
4416 9200 4414 9156 4409 9154 4404 9157
4402 9156 4400 9144 4394 9136 4384 9128
4374 9126 4383 9173 4385 9173 4385 9184
TIME...MOT...LOC 0435Z 272DEG 33KT 4413 9200 4395 9244
$$
DASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:32 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 18, 10:32 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1032 PM CDT Fri Jun 18 2021 .SHORT TERM...(This evening through Saturday) Issued at 240 PM CDT Fri Jun 18 2021 Latest water vapor satellite imagery shows west to northwest flow aloft across the northern tier United States. A shortwave trough embedded in the flow aloft was located along the International border. The shortwave trough will track southeast and over the forecast area tonight. The latest deterministic models indicate some 925-850mb moisture convergence and 500-300mb PV advection in association with the shortwave trough. Plus...the 18.12z deterministic models suggest 500 j/kg 0-6km most unstable CAPE is expected over the region tonight. With the vertical motion/moisture convergence/some elevated instability...this should allow for scattered and possibly isolated thunderstorms to develop mainly along and east of the Mississippi River tonight where the deeper saturation/moisture convergence is located. The latest hi-resolution models show scattered convection moving over western and central Wisconsin tonight. Surface ridge axis builds over the Upper Midwest Saturday. Slightly cooler airmass advects into the forecast area and high temperatures are expected to be cooler...with highs climbing into the middle 70s to middle 80s. .LONG TERM...(Saturday night through Friday) Issued at 240 PM CDT Fri Jun 18 2021 Our next shot of precipitation and storms comes on Sunday, followed by a bout of cool temperatures to start the week. The upstream upper level pattern begins to amplify Saturday night as a paired northern/southern stream wave drives southeastward out of the Canadian provinces. In response to this approaching PV lobe, the near surface baroclinic zone over southern Iowa lifts northward during the morning on Sunday. Increasing theta-e advection over the warm front coupled with increasing mid-level kinematic support should fuel widespread showers and isolated thunderstorms during the morning hours on Sunday. The warm sector does not linger over the forecast area for very long--with the surface low tracking through during the afternoon and dragging the cold front southeastward and through the region Sunday evening. How the convective threat unfolds for Sunday remains a bit nebulous at this time. Very poor mid-level lapse rates with the Sunday morning convection should limit the convective threat to just general thunderstorms at best. As we move into Sunday afternoon, how quickly we can clear in the afternoon will dictate the degree of destabilization and the overall threat for a second round of storms. Given the short residence time of the warm sector, there is a risk that the debris from the morning convection will hinder solar insolation. Should the airmass destabilize, effective shear profiles would support organized structures capable of severe hazards. The best threat area for severe weather would be in the southern forecast area, mainly across northeast Iowa and points to the south. A solid push of polar air plunges southward behind this front, bringing welcome relief for the start of the week. H850 temps fall to around +2C by Monday morning, keeping surface temperatures confined in the 60s for the most part. Given the progressive pattern in place, WAA ensures by Tuesday and we will start to see high temperatures steadily rise each day back into the 70s and then 80s towards the end of the week. The mass fields of the deterministic models diverge quickly beyond Tuesday when handling the evolution of the western CONUS ridge, resulting in lower confidence PoPs for the middle to latter part of the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1030 PM CDT Fri Jun 18 2021 Scattered showers are beginning to develop west of Rochester and a few isolated thunderstorms may develop as well and push east southeast overnight. Due to spotty coverage will mention vcsh for now. Otherwise, look for VFR conditions through the TAF period. Light winds from the southeast through southwest become northwest behind the cold front. Surface winds may briefly gust behind the cold front tonight and Saturday morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DTJ LONG TERM...Skow AVIATION...Zapotocny
Hazardous weather outlook, Jun 18, 4:50 AM CDT, 18 hours 45 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 450 AM CDT Fri Jun 18 2021 WIZ017-029-191200- Taylor-Clark- 450 AM CDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of central Wisconsin and north central Wisconsin. .DAY ONE...Today and Tonight Breezy west to northwest winds and low humidity levels will produce elevated fire conditions across areas that missed out on substantial rainfall over the last 24 hours. Isolated thunderstorms are possible tonight. These storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Pockets of heavy rainfall and a few stronger thunderstorms with small hail and gusty winds are possible Sunday into Sunday evening. .SPOTTER INFORMATION STATEMENT... No action needed at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-191200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 450 AM CDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are possible tonight, mainly along and north of I-90. These storms are not expected to become severe. Strong to severe storms and pockets of heavy rainfall are possible Sunday into Sunday evening. Damaging winds and large hail will be the main threats along with possible localized flooding. .SPOTTER INFORMATION STATEMENT... No action needed at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS
In the hours before
Special weather statement, Jun 18, 11:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1135 PM CDT Fri Jun 18 2021
MNZ087-088-096-WIZ032-190530-
Olmsted-Winona-Houston-Buffalo-
1135 PM CDT Fri Jun 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINONA...SOUTHEASTERN
OLMSTED...NORTHERN HOUSTON AND SOUTHEASTERN BUFFALO COUNTIES...
At 1135 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Altura to near Rochester. Movement
was east at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Rochester, Winona, La Crescent, Goodview, St. Charles, Eyota,
Lewiston, Fountain City, Dover, Stockton, Rollingstone, Hokah,
Altura, Dakota, Dodge, Marion, New Hartford, Wilson, Mound Prairie
and Money Creek.
This includes Interstate 90 in Minnesota between mile markers 217 and
276.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4396 9249 4411 9214 4411 9208 4413 9208
4416 9200 4414 9156 4409 9154 4404 9157
4402 9156 4400 9144 4394 9136 4384 9128
4374 9126 4383 9173 4385 9173 4385 9184
TIME...MOT...LOC 0435Z 272DEG 33KT 4413 9200 4395 9244
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:06 AM CDT | Special Weather Statement | ARX | La Crosse | 54 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.